An Algorithm for Model Reduction of 2-D Discrete Time Systems

Kamal Premaratne, E. I. Jury, M. Mansour

Research output: Contribution to journalArticle

37 Scopus citations

Abstract

In the context of model reduction of 2-D discrete time systems, several important properties of 2-D Gramians and balanced realizations are presented. Through a counterexample, the conjecture that the reduced model preserves stability is proven invalid. For separable systems, several interesting results regarding Gramians, norms, stability, and minimality are presented. For nonseparable systems, a simple, more efficient technique to compute Gramians is provided. The computation of Gramians in the separable case is possible through the solution of two pairs of discrete Lyapunov equations. An example is given to illustrate and justify the notions presented.

Original languageEnglish (US)
Pages (from-to)1116-1132
Number of pages17
JournalIEEE transactions on circuits and systems
Volume37
Issue number9
DOIs
StatePublished - Sep 1990

Keywords

  • Two-dimensional systems
  • balanced realizations
  • model reduction

ASJC Scopus subject areas

  • Engineering(all)

Cite this